18 July, 2017
Are Night Sweats & Weight Loss Symptoms of Anemia?
Anemia is a result of not having enough red blood cells to carry oxygen to your tissues. You can develop anemia for a variety of reasons, but you can also take certain precautions to decrease the risk of developing this condition. Depending on the cause of anemia, you may need to take supplements or injections or may require surgery to correct the problem.
Symptoms of Anemia
Since an array of conditions can cause anemia, your symptoms may vary slightly, but the condition in general does have similar symptoms. Common symptoms of anemia includes irregular heartbeat, dizziness, fatigue, pale skin, cognitive problems, headache, cold hands and feet, chest pain and shortness of breath. You may not have symptoms right away when you develop anemia, and your symptoms can become more severe the longer your condition goes untreated.
Causes of Anemia
Poor diet and lack of certain vitamins and minerals such as iron, folic acid and vitamin B12 can cause anemia. Certain conditions, such as sickle cell anemia, aplastic anemia and anemia caused by chronic disease or bone marrow disease, can cause various types of anemia and require different treatments. Some medications can deplete certain vitamins and minerals from your system and lead to anemia. Dialysis and other conditions can also affect how your body absorbs iron and may lead to anemia.
Other Causes of Night Sweats and Weight Loss
While anemia does not cause weight loss, weight loss could cause anemia. If you’re eating a poor diet, lacking vitamins and minerals, you can develop anemia. Anemia does not cause night sweats, but there are some conditions, such as chronic lymphocytic leukemia, that can cause both night sweats and weight loss. Medications used to treat chronic pain also can cause both conditions, and so can conditions such as pneumonia.
If you begin to experience night sweats, weight loss or signs of anemia, consult with your physician about the possible cause of your symptoms. Ignoring these symptoms could allow your condition to become worse. Do not attempt to treat any undiagnosed conditions at home, which could worsen your symptoms. Even if your doctor has given you a proper medical diagnosis, do not take any supplements or vitamins without physician approval. It is possible to overdose on iron, which could cause symptoms such as constipation, headache and nausea.
- Daily Vitamins and Minerals image by LynWatanabe.com from Fotolia.com